Alert archive / Washington / Gale Warnings in 2018
Gale Warning 27, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 27, 2018, 8:53 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2018, 8:53 AM PDT (15:53 UTC)
- Expired
- Mar 27, 2018, 11:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
460 WHUS76 KSEW 271553 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 853 AM PDT Tue Mar 27 2018 PZZ131-132-280000- /O.UPG.KSEW.SC.Y.0061.000000T0000Z-180328T1200Z/ /O.NEW.KSEW.GL.W.0027.180327T1553Z-180328T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 853 AM PDT Tue Mar 27 2018 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 11 PM PDT this evening. The Small Craft Advisory is no longer in effect. * WIND...West wind 15 to 30 knots, rising to 25 to 35 knots by midday. Winds easing to 15 to 25 knots by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-150-153-156-170-173-176-280000- /O.EXT.KSEW.SC.Y.0061.000000T0000Z-180328T0300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 853 AM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND...Westerly wind 15 to 25 knots becoming northwesterly this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-280000- /O.EXT.KSEW.SC.Y.0061.000000T0000Z-180328T0600Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 853 AM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Southerly wind 15 to 25 knots becoming southwesterly by midday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-280000- /O.CON.KSEW.SC.Y.0061.000000T0000Z-180328T0300Z/ Puget Sound and Hood Canal- 853 AM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND...South to southwest wind 15 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
4 follow-up statements
236 WHUS76 KSEW 271633 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 933 AM PDT Tue Mar 27 2018 PZZ131-132-280045- /O.CON.KSEW.GL.W.0027.000000T0000Z-180328T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 933 AM PDT Tue Mar 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...West wind 15 to 30 knots, rising to 25 to 35 knots by midday. Winds easing to 15 to 25 knots by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-280000- /O.NEW.KSEW.RB.Y.0016.180327T1633Z-180328T0000Z/ Grays Harbor Bar- 933 AM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... The National Weather Service in Seattle has issued a Small Craft Advisory for rough bar...which is in effect until 5 PM PDT this afternoon. * COMBINED SEAS...10 feet subsiding to 8 or 9 feet this evening. * BAR CONDITION...rough becoming moderate. * FIRST EBB...215 PM Today * SECOND EBB...3 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-150-153-156-170-173-176-280045- /O.CON.KSEW.SC.Y.0061.000000T0000Z-180328T0300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 933 AM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND...Westerly wind 15 to 25 knots becoming northwesterly this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-280045- /O.CON.KSEW.SC.Y.0061.000000T0000Z-180328T0600Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 933 AM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Southerly wind 15 to 25 knots becoming southwesterly by midday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-280045- /O.CON.KSEW.SC.Y.0061.000000T0000Z-180328T0300Z/ Puget Sound and Hood Canal- 933 AM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND...South to southwest wind 15 to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
274 WHUS76 KSEW 272225 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 325 PM PDT Tue Mar 27 2018 PZZ131-132-280600- /O.CON.KSEW.GL.W.0027.000000T0000Z-180328T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 325 PM PDT Tue Mar 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...West wind 25 to 35 knots, easing by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-280400- /O.EXT.KSEW.RB.Y.0016.000000T0000Z-180328T0400Z/ Grays Harbor Bar- 325 PM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * COMBINED SEAS...10 feet subsiding to 8 or 9 feet this evening. * BAR CONDITION...rough becoming moderate. * FIRST EBB...3 AM Wednesday. * SECOND EBB...3 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-150-153-156-170-173-176-280400- /O.EXT.KSEW.SC.Y.0061.000000T0000Z-180328T0400Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 325 PM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND...Westerly wind 15 to 25 knots becoming northwesterly and easing this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-280400- /O.EXT.KSEW.SC.Y.0061.000000T0000Z-180328T0400Z/ Puget Sound and Hood Canal- 325 PM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND...Southwest wind 15 to 30 kt, easing this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-280600- /O.CON.KSEW.SC.Y.0061.000000T0000Z-180328T0600Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 325 PM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Southwesterly 15 to 25 knots, easing by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
563 WHUS76 KSEW 280402 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 902 PM PDT Tue Mar 27 2018 PZZ110-280515- /O.EXP.KSEW.RB.Y.0016.000000T0000Z-180328T0400Z/ Grays Harbor Bar- 902 PM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR HAS EXPIRED... $$ PZZ130-135-150-153-156-170-173-176-280515- /O.EXP.KSEW.SC.Y.0061.000000T0000Z-180328T0400Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Puget Sound and Hood Canal- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 902 PM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ131-132-280600- /O.CON.KSEW.GL.W.0027.000000T0000Z-180328T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 902 PM PDT Tue Mar 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...West 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-134-280600- /O.CON.KSEW.SC.Y.0061.000000T0000Z-180328T0600Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 902 PM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Southwesterly 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
794 WHUS76 KSEW 280623 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1123 PM PDT Tue Mar 27 2018 PZZ131-132-280900- /O.EXP.KSEW.GL.W.0027.000000T0000Z-180328T0600Z/ /O.NEW.KSEW.GL.W.0028.180328T0623Z-180328T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1123 PM PDT Tue Mar 27 2018 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Seattle has issued a Gale Warning...which is in effect until 2 AM PDT Wednesday. * WIND...West 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-280900- /O.EXP.KSEW.SC.Y.0061.000000T0000Z-180328T0600Z/ /O.NEW.KSEW.SC.Y.0063.180328T0623Z-180328T0900Z/ Admiralty Inlet- 1123 PM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 2 AM PDT Wednesday. * WIND...Northwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-280730- /O.EXP.KSEW.SC.Y.0061.000000T0000Z-180328T0600Z/ Northern Inland Waters Including The San Juan Islands- 1123 PM PDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 27, 2:30 AM PDT, 6 hours 23 minutes earlier.
Area forecast discussion, Mar 27, 2:30 AM PDT, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
230 AM PDT Tue Mar 27 2018
.SYNOPSIS...A weather system will move through the area through this
evening. Another weather systems will reach the area Thursday with
another possible late in the weekend.
&&
.SHORT TERM...A frontal system will sag through Western Washington
today through this evening--coming over the top of a dirty ridge,
and sliding southeast through the region as it weakens. Westerly
flow aloft will make for some rain shadowing in the lee of the
Olympics. Precip will taper off tonight and just some residual
dribbles are possible Wednesday morning. A winter weather advisory
is in effect for the Cascades where the snow level will be around
4000 feet today. The next system will reach the area Thursday-
-once again coming over a dirty ridge just offshore.
.LONG TERM...A frontal system will reach the area Thursday and
the associated low pressure center will track southeast through
southern British Columbia--the heavier precip should stay to the
north. That system peters out on Friday, some showers might linger
in the Cascades. A little clearing and dry weather looks like a good
forecast for Friday afternoon and night. Even Saturday and part of
Sunday could be dry, and then the next frontal system arrives late
Sunday or Monday.
&&
.AVIATION...Moderate westerly flow aloft continues with a moist and
stable air mass in place. A front will push inland this morning. Low
MVFR ceilings with local IFR will continue through tonight. Gusty
south-southwest surface winds today will gradually ease tonight.
KSEA...MVFR low clouds persisting today with ceilings lowering to
IFR at times. South wind 12-18 knots with some gusts of 20 to 25
knots 15Z through 00Z. Winds easing tonight. 27
&&
.MARINE...A frontal system will move onshore this morning. Onshore
flow will develop behind the front later today. Small craft advisory
strength winds all waters will ease tonight. Gale force west winds
are possible in the Strait of Juan de Fuca this afternoon and
evening but it looks marginal and the most likely scenario is 20-30
knots. There could also be some 10 foot west swell over the Coastal
Waters tonight.
Onshore flow will continue Wednesday and Thursday with high
pressure offshore and lower pressure inland. A front is forecast
to move through the area Friday followed by more onshore flow on
Saturday. Schneider
&&
.HYDROLOGY...River flooding is not expected for the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 6 PM PDT this evening for Cascades
of Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties.
PZ...Small Craft Advisory until 5 PM PDT this afternoon for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 5 AM PDT Wednesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 8 PM PDT this evening for Northern
Inland Waters Including The San Juan Islands-Puget Sound
and Hood Canal.
Small Craft Advisory until 10 AM PDT this morning for West
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 5 PM this afternoon to 5 AM PDT
Wednesday for Admiralty Inlet.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:33 AM PDT | Small Craft Advisory for Rough Bar | SEW | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.